Is it normal to need to urine frequently around your period every month while on birth control?

Patient

Q: For as long as I can remember, every month 1 to2 days before my period I suddenly have to urinate so much. It will be almost every 30 to 50 minutes and this will last all day up until the first or second day of the start of my period. It's not like it is just the urge either, I actually pee a lot each time. And I always wonder where all this urine is coming from if I'm not drinking much? But anyway, I know it is not a uti or some bladder infection because I've already experienced 3 before and they are completely different. This causes me no pain, and usually it's the urge 24 7, but for me now after I pee it goes away and then I actually need to urinate like 30 minutes later again. It's very different between the two. But here is the real question: I've been on birth control for the pass 6 months, and I'm still getting use to it. But one thing that has recently changed, every month before my period instead of 1-2 days, I have the urge to urinate just as before but it will be 10-7 before my period. And usually gets worse in the leading days up to my period and stops once my period comes. Kinda like pms. I use to be able to handle 1-2 days before but now it's a whole week before and it's annoying and uncomfortable! It's ever since I've been on birth control too, is it giving me more water retention or something? What might be the cause? Or do I need to change my brand of birth control? Or is it something else? I just want to know if this is normal.

Doctor

A:   This question is currently in queue and will be answered shortly by one of our doctors. In the meantime you may browse our library of answered questions by clicking here.

Related Q&A

Q: Hi - I'm on Alesse for birth control and since having our daughter 7 months ago, I'm quite religious with my pill but...

Q: I have had bilateral PE, DVT x2 and clot behind my eye in the past. My doctor was away and a new doctor put in the im...

Q: I have taken an i-pill on 31st October, my periods was due on 18 but I got it on 7th. But the bleeding is very low wi...

Q: I hVe taken two extra days worth of levlen ed for birth control by mistake and just wanted to no if i should wait two...

Q: I'm taking Ashlyna for birth control. I'm reaching the end of my pack, this week is my scheduled period and I just ha...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews